So here’s the story with the biopsy: everything looks completely normal. Hmm. The docs weren’t really sure what to make of that, but Joey’s liver enzymes are going down and he seems to be doing well, so that’s the important thing.
Here’s what pseudo Drs. Kennedy and Whitford make of it: we think it was a side effect of his Ganciclovir (the IV anti-viral med). Apparently liver dysfunction is a really rare side effect of this medication. To us, the timing seems coincidental. They started going up more when he started taking the med and started coming down as soon as the med was reduced. And really, it wouldn’t be the first time that Joey’s in the 1% of the population that has the weird side effect of a drug. Any man who can grow breasts as a side effect of Wellbutrin knows that this is possible. (Maybe he’ll start doing his own posts after reading this one. But then again, I thought the Dirty Dancing post last Christmas would have been enough to humiliate him into it. Ah well, dare to dream).
So now the PICC line is out – no more IV meds. On Monday he starts taking Valganciclovir orally for two and a half months to stop the CMV from coming back. Fun, fun!
K & J